Kentucky, 2007Damaging Wind in Kentucky, August 28, 2007
August 28, 2007 · NWS PAH · 1 event in 1 county or zone
An isolated severe thunderstorm event occurred during the heat of the day. A weak surface trough extended from west to east across western Kentucky, which aided the development of storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm event occurred during the heat of the day. A weak surface trough extended from west to east across western Kentucky, which aided the development of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 28, 2:20 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 28, 2:20 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT TUE AUG 28 2007
.DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES WEDNESDAY INTO
THURSDAY...AND THEN AGAIN ON LABOR DAY.
AS FOR PRECIP CHANCES...MODELS ARE IN FAIRLY GOOD AGREEMENT ONCE
AGAIN WITH OVERALL SYNOPTIC EVOLUTION THROUGH THE REST OF THE WEEK.
BOTH NAM AND GFS BRING A H50 SHORT WAVE NORTH FROM MS/TN
OVERNIGHT...AND A BAND OF INCREASED MOISTURE WITH IT. ALREADY SEEING
THIS MOISTURE RETURN TODAY OVER SW KY IN THE FORM OF INCREASED DEW
POINTS AND ISOLATED SHOWERS/THUNDERSTORMS. THUS..WILL GO WITH AT
LEAST SCATTERED POPS TONIGHT ACROSS WRN KY.
MODEL CONSENSUS STILL BRINGS A WEAK COLD FRONT DOWN INTO THE REGION
BY THE END OF THE DAY WEDNESDAY AS H50 FLOWS BECOMES MORE NWLY.
UNFORTUNATELY...NOT MUCH LOW LVL CONVERGENCE...MID LVL DYNAMICS OR
DEEP MOISTURE AHEAD OF THE FRONT...SO ALL IN ALL...LOOKS LIKE LITTLE
IF ANY DROUGHT RELIEF WITH ITS PASSAGE. THE BEST CHCS OF SHOWERS OR
STORMS WED INTO THU LOOK TO BE OVER WRN KY WHERE OVERALL MOISTURE
AND THETA E VALUES WILL BE HIGHEST.
AFTER LINGERING SMALL CHANCE POPS THURSDAY WITH THE DEPARTING
FRONTAL BOUNDARY...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
SOUTHWESTERN STATES...ALLOWING NORTHWEST FLOW TO TAKE HOLD EAST OF
THE PLAINS LATE IN THE WEEK. A DRY NORTHEASTERLY FLOW WILL DEVELOP
AT THE SURFACE AS HIGH PRESSURE MIGRATES ACROSS THE GREAT LAKES
REGION. THIS WILL MORE THAN LIKELY RESULT IN A RETURN TO DRY
CONDITIONS FRIDAY THROUGH SUNDAY.
BY LABOR DAY...MEDIUM RANGE MODELS HAVE BEEN HINTING AT THE
POSSIBILITY OF A MID LEVEL WEAKNESS DEVELOPING OVER THE REGION. HAVE
OPTED TO GO AHEAD AND ADD SOME SMALL POPS FOR MONDAY...THO IT DOES
NOT LOOK TO BE A SIGNIFICANT EVENT EVEN IF THIS WEAKNESS DOES FORM.
&&
.AVIATION...
DIURNALLY DESTABILIZED ATMOS SUPPORTIVE OF WIDELY SCT CB MAINLY PAH TAF
SITE THRU MID EVENING. AFTER LOSS OF DIURNAL FUEL...SOME MID OR HIGH
CLOUD DEBRIS CLOUD POSSIBLE AND AT LEAST NAM MODEL FLIRTS WITH
MAINTAINING ISOLD CONVECTIVE CHC...BUT WEVE LEFT ITS MENTION OUT OF
TAF SITES. THE USUAL PATCHY AM FOG IS POSSIBLE ESP CGI AS TDS
CONTINUE SLOW RISE. EXPECT DIURNAL FLARE A LITTLE EARLIER WED WITH
HIGH BASED CU DEVELOPING 15-18Z LEADING TO SLIGHTLY MORE CONGESTIVE
CONVECTIVE PM CHANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
MEFFERT
Hazardous weather outlook, Aug 28, 2:55 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT TUE AUG 28 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
355 PM CDT TUE AUG 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVER MAINLY WESTERN
KENTUCKY LATE THIS AFTERNOON. THE THUNDERSTORM ACTIVITY WILL
LIKELY DIMINISH WITH THE LOSS OF DAYTIME HEATING THIS EVENING...
BUT MAY PICK UP AGAIN LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION WEDNESDAY...
WITH BETTER CHANCES OVER SOUTHERN PORTIONS OF WESTERN KENTUCKY AND
SOUTHEAST MISSOURI. THUNDERSTORMS REMAIN POSSIBLE ACROSS THE
ENTIRE QUAD STATE REGION WEDNESDAY NIGHT AND THURSDAY. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, McCracken
- When
- August 28, 4:10 PM CST
- Where
- McCracken County, 1.5 mi W of Barkley Arpt to 2 mi WNW of Barkley Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 37.070, -88.797
Large tree limbs were blown down. Shingles were blown off. The damage area was just west of the Barkley Regional Airport and about one mile either side of U.S. Highway 60.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, August 28, 2007$550,000 · EF0 · 24 events
- Tornado and Damaging Winds in Nebraska, August 28 to 29, 2007$300,000 · EF1 · 7 events
- Damaging Wind in Kentucky, August 28, 2007$75,000 · 60 kt wind · 1 event
- Flooding in Nebraska, August 28 to 31, 2007$70,000 · 2 events
- Damaging Winds in Nebraska, August 28, 2007$65,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Minnesota, August 28, 20071.75 in hail · 33 events
- Hail and Damaging Winds in Wisconsin, August 28, 2007$20,000 · 1 in hail · 18 events
- Flash Flooding in Kansas, August 28 to 29, 2007$24,000 · 3 events
- Drought in Illinois, August 28 to 31, 200717 events
- Hail and Damaging Winds in Michigan, August 28, 2007$16,000 · 1 in hail · 6 events
- Damaging Winds and Heavy Rain in Kansas, August 28 to 29, 200765 kt wind · 9 events
- Hail and Damaging Winds in Wisconsin, August 28, 200755 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48124.